Questions

Acanthosis nigricans/tinea versicolor

Question: .I am a 19 year old girl who was diagnosed with a hormonal disorder called Cushing's Disease three years ago. I had two rashes, acanthosis nigricans and tinea versicolor during the time I was ill. After I was treated, the a.n. and t.v. disappeared on its own without treatment. Now, a year later they are both back and I am having recurring symptoms of the disease again. I was wondering if you think these skin problems are related to the hormonal disorder? Thank you!
Answer:

The information and literature I have read does not state tinea versicolor is associated with Cushing’s Disease, I did read that Acanthosis Nigricans is associated with Cushing’s, but it very rare so yes I do think that these could be related. My best suggestion for you is to see a physician in regards to these issues. Sometimes with Cushing’s the adrenal gland is removed and replacement therapy is done for the remainder of one’s life. I hope this information helps somewhat. Best skin care wishes.

Meagan, Esthetician